Format

Send to

Choose Destination
See comment in PubMed Commons below
BMJ Case Rep. 2013 Mar 1;2013. pii: bcr2012008092. doi: 10.1136/bcr-2012-008092.

An unusual cause of cyanosis in a patient with COPD.

Author information

1
Department of Respiratory Medicine, St George's Hospital, London, UK. yjchang@doctors.org.uk

Abstract

We present a case of acquired methaemoglobinaemia related to the prolonged use of dapsone in a patient with chronic hypoxia. The patient was initially successfully treated for infective exacerbation of chronic obstructive pulmonary disease (COPD). However, he remained persistently hypoxic on pulse oximetry despite a normal PaO2 on arterial blood gas sampling. His fraction of methaemoglobin (FMetHb) was found to be elevated at 13%. After cessation of dapsone, his clinical cyanosis recuperated, his exercise tolerance and functional capacity improved and his FMetHb normalised to 1%.

PMID:
23456158
PMCID:
PMC3618735
DOI:
10.1136/bcr-2012-008092
[Indexed for MEDLINE]
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire Icon for PubMed Central
    Loading ...
    Support Center